Baghdadi Aloui     (University of Gabes, Higher Institute of Industrial Systems of Gabes, Street Salah Eddine Elayoubi, 6033 Gabes, Tunisia)
Jihad Souissi     (University of Gabes, Faculty of Sciences of Gabes, Street Erriadh 6072 Gabes, Tunisia)


In this paper, we study the Hahn's problem with respect to some raising operators perturbed of the operator \(X-c\), where \(c\) is an arbitrary complex number. More precisely, the two following characterizations hold: up to a normalization, the \(q\)-Hermite (resp. Charlier) polynomial is the only \(H_{\alpha,q}\)-classical (resp. \(\mathcal{S}_{\lambda}\)-classical) orthogonal polynomial, where \(H_{\alpha, q}:=X+\alpha H_q\) and \(\mathcal{S}_{\lambda}:=(X+1)-\lambda\tau_{-1}.\)


Orthogonal polynomials, Linear functional, \(\mathcal{O}\)-classical polynomials, Raising operators, \(q\)-Hermite polynomials, Charlier polynomials

Full Text:



Abdelkarim F., Maroni P. The \(D_\omega\)-classical orthogonal polynomials. Result. Math., 1997. Vol. 32, No. 1–2. P. 1–28. DOI: 10.1007/BF03322520

Aloui B. Characterization of Laguerre polynomials as orthogonal polynomials connected by the Laguerre degree raising shift operator. Ramanujan J., 2018. Vol. 45, No. 2. P. 475–481. DOI: 10.1007/s11139-017-9901-x

Aloui B. Chebyshev polynomials of the second kind via raising operator preserving the orthogonality. Period. Math. Hung., 2018. Vol. 76, No. 1. P. 126–132. DOI: 10.1007/s10998-017-0219-7

Aloui B., Khériji L. Connection formulas and representations of Laguerre polynomials in terms of the action of linear differential operators. Probl. Anal. Issues Anal., 2019. Vol. 8(26), No. 3. P. 24–37. DOI: 10.15393/j3.art.2019.6290

Area I., Godoy A., Ronveaux A., Zarzo A. Classical symmetric orthogonal polynomials of a discrete variable. Integral Transforms Spec. Funct., 2004. Vol. 15, No. 1. P. 1–12. DOI: 10.1080/10652460310001600672

Ben Cheikh Y., Gaied M. Characterization of the Dunkl-classical symmetric orthogonal polynomials. Appl. Math. Comput., 2007. Vol. 187, No. 1. P. 105–114. DOI: 10.1016/j.amc.2006.08.108

Ben Salah I., Ghressi A., Khériji L. A characterization of symmetric \(T_{\mu}\)- -classical monic orthogonal polynomials by a structure relation. Integral Transforms Spec. Funct., 2014. Vol. 25, No. 6. P. 423–432. DOI: 10.1080/10652469.2013.870339

Bouanani A., Khériji L., Tounsi M.I. Characterization of \(q\)-Dunkl Appell symmetric orthogonal \(q\)-polynomials. Expo. Math., 2010. Vol. 28, No. 4. P. 325–336. DOI: 10.1016/j.exmath.2010.03.003

Chaggara H. Operational rules and a generalized Hermite polynomials. J. Math. Anal. Appl., 2007. Vol. 332, No. 1. P. 11–21. DOI: 10.1016/j.jmaa.2006.09.068

Chihara T.S. An Introduction to Orthogonal Polynomials. New York: Gordon and Breach, 1978. 249 p.

Hahn W. Über die Jacobischen polynome und zwei verwandte polynomklassen. Math. Z., 1935. Vol. 39. P. 634–638.

Khériji L., Maroni P. The \(H_q\) -classical orthogonal polynomials. Acta. Appl. Math., 2002. Vol. 71, No. 1. P. 49–115. DOI: 10.1023/A:1014597619994

Koornwinder T.H. Lowering and raising operators for some special orthogonal polynomials. In: Jack, Hall-Littlewood and Macdonald Polynomials, V.B. Kuznetsov, S. Sahi (eds.). Contemp. Math., vol. 417, 2006. P. 227–239. DOI: 10.1090/conm/417

Maroni P., Mejri M. The \(I_{(q,\omega)}\) -classical orthogonal polynomials. Appl. Numer. Math., 2002. Vol. 43, No. 4. P. 423–458. DOI: 10.1016/S0168-9274(01)00180-5

Maroni P. Fonctions Eulériennes, Polynômes Orthogonaux Classiques. Techniques de l’Ingénieur, Traité Généralités (Sciences Fondamentales), 1994. Vol. 154 A. Paris. P. 1–30.

Maroni P. Une théorie algébrique des polynômes orthogonaux. Application aux polynômes orthogonaux semi-classiques. In: Orthogonal Polynomials and their Applications, C. Brezinski et al. (eds.). IMACS Ann. Comput. Appl. Math., vol. 9. Basel: Baltzer,1991. P. 95–130.

Maroni P. Variations autour des polynmes orthogonaux classiques. C. R. Acad. Sci. Paris Sér. I Math., 1991. Vol. 313. P. 209–212.

Sonine N.J. On the approximate computation of definite integrals and on the entire functions occurring there. Warsch. Univ. Izv., 1887. Vol. 18. P. 1–76.

Srivastava H.M., Ben Cheikh Y. Orthogonality of some polynomial sets via quasi-monomiality. Appl. Math. Comput., 2003. Vol. 141, No. 2–3. P. 415–425. DOI: 10.1016/S0096-3003(02)00961-X

DOI: http://dx.doi.org/10.15826/umj.2020.2.002

Article Metrics

Metrics Loading ...


  • There are currently no refbacks.